Zero noise limits using local times

Dario Trevisan (Scuola Normale Superiore)


We consider a well-known family of SDEs with irregular drifts and the correspondent zero noise limits. Using (mollified) local times, we show which trajectories are selected. The approach is completely probabilistic and relies on elementary stochastic calculus only.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-7

Publication Date: April 30, 2013

DOI: 10.1214/ECP.v18-2587


  • Attanasio, Stefano; Flandoli, Franco. Zero-noise solutions of linear transport equations without uniqueness: an example. C. R. Math. Acad. Sci. Paris 347 (2009), no. 13-14, 753--756. MR2543977
  • Bafico, R.; Baldi, P. Small random perturbations of Peano phenomena. Stochastics 6 (1981/82), no. 3-4, 279--292. MR0665404
  • Baldi, P.; Caramellino, L. General Freidlin-Wentzell large deviations and positive diffusions. Statist. Probab. Lett. 81 (2011), no. 8, 1218--1229. MR2803766
  • Borkar, V. S.; Kumar, K. Suresh. A new Markov selection procedure for degenerate diffusions. J. Theoret. Probab. 23 (2010), no. 3, 729--747. MR2679954
  • Buckdahn, R.; Ouknine, Y.; Quincampoix, M. On limiting values of stochastic differential equations with small noise intensity tending to zero. Bull. Sci. Math. 133 (2009), no. 3, 229--237. MR2512827
  • F. Delarue and F. Flandoli, phThe transition point in the zero-noise limit for a 1D Peano example, preprint.
  • F. Delarue, F. Flandoli, and D. Vincenzi, phNoise prevents collapse of Vlasov-Poisson point charges, To appear in Comm. Pure Appl. Math.
  • Feng, Jin; Kurtz, Thomas G. Large deviations for stochastic processes. Mathematical Surveys and Monographs, 131. American Mathematical Society, Providence, RI, 2006. xii+410 pp. ISBN: 978-0-8218-4145-7; 0-8218-4145-9 MR2260560
  • Flandoli, Franco. Random perturbation of PDEs and fluid dynamic models. Lectures from the 40th Probability Summer School held in Saint-Flour, 2010. Lecture Notes in Mathematics, 2015. Springer, Heidelberg, 2011. x+176 pp. ISBN: 978-3-642-18230-3 MR2796837
  • Gradinaru, Mihai; Herrmann, Samuel; Roynette, Bernard. A singular large deviations phenomenon. Ann. Inst. H. Poincaré Probab. Statist. 37 (2001), no. 5, 555--580. MR1851715
  • Herrmann, Samuel. Phénomène de Peano et grandes déviations. (French) [Large deviations for the Peano phenomenon] C. R. Acad. Sci. Paris Sér. I Math. 332 (2001), no. 11, 1019--1024. MR1838131
  • Olivier~Pamen Menoukeu, Thilo Meyer-Brandis, and Frank~Norbert Proske, phA Gel'fand triple approach to the small noise problem for discontinuous ODE's, (2010).
  • Daniel Revuz and Marc Yor, phContinuous martingales and Brownian motion, third ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 293, Springer-Verlag, Berlin, 1999. MR1725357 (2000h:60050)

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.